British Heart Foundation
5,882 members3,713 posts

Switching from Clopidogrel to Ticagrelor & Severe Breathlessness

Hello, I'd really appreciate conversing with someone who has experience with this, or knowledge about how best to handle. The person I am writing for had a lot of side effects with Clopidogrel, indicating a effectively too higher dose for his needs, and now after the first Ticagrelor dose (which wasn't even a loading dose), he has spent most of the night having to sit up with severe breathlessness. How do these two drugs interact together, how can the clotting 'protection' of these two drugs be understood, so as to only have what is required, and not too high a dose..... Thanks in advance

10 Replies
oldestnewest

Hi after having 4 Stents fitted I was also prescribed Ticagrelor. I struggled for the first few days with breathlessness especially at night. It does get easier with time and after a week or so the symptoms eased. My advice would be to persevere. My consultant advised that it's the best drug on the market. Thanks

Reply

Thanks Atky....

Reply

I started on 90mg twice a day that was just over 2 years ago and I’m now on 60 mg twice a day ... it’s hard to cope with the breathlessness at first but it soon goes ... ♥️

Reply

Hello, thx so much for taking the time to respond. If you can remember, could you describe a bit the breathlessness, like in severity... and was it just difficult to get air into your lungs, or could you not open lungs properly? Did the breathlessness gradually just dissipate?

Reply

I was more breathless at night so slept with plenty of pillows to keep me up a bit but it gradually went away ... I was on 90mg twice a day for a year and now on the 60 mg twice a day... But I think if you have any concerns see GP ...♥️

Reply

Hi Helen

I’m also on Ticagrelor and sometimes get breathless. For me, It feels like you have held your breathe for several seconds and therefore need to gasp for a big breathe..

At first I was a bit panicky which made it worse but now I’ve learned to live with it and it passes quickly now.

My consultant (like Atky’s) also recommended that I persevere because they are the best drug available.

All the best

Daren

Reply

Hello, thanks for replying - much appreciated.

Reply

I was put on it 2 weeks ago after a heart attack and two stents. It's terrifying me with te breathlessness and causing panic attacks. I already had breathing problems because of muscles spasms round my ribs and dreadfully dry lungs but this with ticagralor is different. I can't get to sleep for about 3 hours and only then kneeling face down which is killing my spine. If it wears off I wish it would hurry up. I told the nurses in hospital but because my stats were 100% they ignored it. NO one mentioned the tablets and I never even saw a doctor. I'm really scared. It happens just as I start to drop off to sleep or relax.

Reply

Hi Helen I always thought 1st choice was ticagrelor and if you couldn't deal with side effects they switched to clopidrogel. That's what happened to me. Haven't had any breathless issues since changing to clopidrogel. I guess we all react differently to drugs. Good luck

Reply

My GP just refused to change it, even though I'm now brethless during teh day; can't complete speaking a sentence; am having paic attcks and am terrified to go to bed. I can't prop up because of spinal problems. Despite the breathlessness he didn't even check my chest and was shooing me out because my 10 minutes were up.

Reply

You may also like...